Skip to content
My WebMD Sign In, Sign Up
Hoarseness
avatar
Bobbie1717 posted:
I can barley talk, due to hoarseness, shortness of breath. My lungs actually feel heavy and have a burning sensation. I know that in the past I have headed straight for the ER. But, at this time, I want so much to stay out of the hospital if at all possible. I have a nebulizer and duo meds for it. I have been doing my own breathing treatments, however, I am not getting better. I took Mucinex a couple of hours ago, hoping to bring something up when I cough. Nothing yet. Just a very dry cough. Any suggestions to loosen this cough? Thanks
Reply
 
avatar
sgbl88 responded:
Hi and welcome to the community.

I would suggest that you go to an urgent care clinic. It sounds like you need some prednesone.

In the meantime, you may try doing breathing treatments at the shortest prescribed time interval around the clock. The Mucinex will help some given enough time. Be sure to take it regularly and drink plenty of water, more than you normally drink. The water will also help to thin the mucus making it easier to cough up.

The mucus is a symptom of the inflammation from your asthma. You need to treat the inflammation with inhaled steroids (ICS - preventative and much lower systemic exposure than oral steroids). If you have an ICS some doctors recommend taking an additional puff or dose as a topical treatment before going to oral steroids. Talk to your doctor before doing this though.

An antihistamine might help control what is causing the inflammation.

Feel better and God bless,
Sonya
Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
 
avatar
Bobbie1717 replied to sgbl88's response:
Thank you Sonya. I called my lung doctor today and he prescribed prednisone. My legs and feet are swollen and are huge. I told my doctors nurse what was going on and she spoke with the doctor. He said that I have Pulmonary Hypertension due to the Asthma getting worse. I have a doctor apt with him soon. I am a little worried about this swelling. Thanks for taking time to reply. I do pray for God to bring many blessings to you and your family. I love the Lord with all I have in me, He is my solid rock, my foundation.


Helpful Tips

Inhaler UseExpert
For those who use daily inhaled steroids (controller medication) make sure to rinse out your mouth with water or brush your teeth after ... More
Was this Helpful?
49 of 142 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center